Alert archive / Minnesota / Wind Chill Advisories in 2008
Wind Chill Advisory 7, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill advisory at Jan 30, 2008, 11:54 AM CST for 18 counties in Minnesota; 8 counties in North Dakota. It took effect at Jan 30, 2008, 12:00 PM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2008, 11:54 AM CST (17:54 UTC)
- In effect from
- Jan 30, 2008, 12:00 PM CST
- Expired
- Jan 30, 2008, 8:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Grand Forks, ND
All 26 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Cass County, ND, Cavalier County, ND, Grand Forks County, ND, Pembina County, ND, Richland County, ND, Steele County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 72 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 5.9 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KFGF 301754 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1154 AM CST WED JAN 30 2008 ...WIND CHILLS IMPROVE BUT REMAIN DANGEROUSLY COLD... .NORTHWEST WINDS OF 10 TO 15 MPH WILL CONTINUE THROUGH EARLY EVENING OVER THE RED RIVER VALLEY AND NORTHWEST AND WEST CENTRAL MINNESOTA. AS TEMPERATURES CLIMB WIND CHILL READINGS WILL RISE INTO THE 25 BELOW TO 35 BELOW RANGE WHICH IS OUT OF THE WARNING RANGE BUT STILL IN THE ADVISORY RANGE. MNZ001>009-013>017-022>024-027>032-040-NDZ007-008-016-027-029-030- 039-053-054-310200- /O.CAN.KFGF.WC.W.0002.000000T0000Z-080130T1800Z/ /O.NEW.KFGF.WC.Y.0007.080130T1800Z-080131T0200Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-CAVALIER-PEMBINA- EASTERN WALSH COUNTY-GRAND FORKS-STEELE-TRAILL-CASS-RICHLAND- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...LANGDON... CAVALIER...GRAFTON...GRAND FORKS...FINLEY...MAYVILLE...FARGO... WAHPETON...ADAMS 1154 AM CST WED JAN 30 2008 ...WIND CHILL ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING. THE WIND CHILL WARNING HAS BEEN CANCELLED. NORTHWEST WINDS OF 10 TO 15 MPH WILL CONTINUE THROUGH EARLY EVENING. THESE WINDS COMBINED WITH BELOW ZERO TEMPERATURES WILL CREATE WIND CHILLS IN THE 25 BELOW TO 35 BELOW ZERO RANGE. THIS IS OUT OF THE WARNING RANGE...BUT STILL IN THE ADVISORY RANGE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ NDZ006-014-015-024-026-028-038-049-052-301900- /O.CAN.KFGF.WC.W.0002.000000T0000Z-080130T1800Z/ TOWNER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM-SARGENT- INCLUDING THE CITIES OF...CANDO...MADDOCK...LEEDS...DEVILS LAKE... NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY...LISBON... GWINNER 1154 AM CST WED JAN 30 2008 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND CHILL WARNING. NORTHWEST WINDS WILL REMAIN LESS THAN 10 MPH THIS AFTERNOON. THUS THE WIND CHILL WARNING WAS ALLOWED TO EXPIRE AT NOON. $$ DTR
2 follow-up statements
000 WWUS43 KFGF 302130 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 330 PM CST WED JAN 30 2008 ...WIND CHILLS IMPROVE AS WINDS DIMINISH... .HIGH PRESSURE WILL MOVE OVER THE AREA TONIGHT CAUSING WINDS TO DIMINISH. MNZ001>004-007-029-030-040-NDZ007-008-016-027-029-030-039-053-054- 302230- /O.CAN.KFGF.WC.Y.0007.000000T0000Z-080131T0200Z/ WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN- WEST OTTER TAIL-GRANT-CAVALIER-PEMBINA-EASTERN WALSH COUNTY- GRAND FORKS-STEELE-TRAILL-CASS-RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE... FERGUS FALLS...ELBOW LAKE...LANGDON...CAVALIER...GRAFTON... GRAND FORKS...FINLEY...MAYVILLE...FARGO...WAHPETON...ADAMS 330 PM CST WED JAN 30 2008 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND CHILL ADVISORY. WINDS WILL DIMINISH TO AROUND 5 MPH THIS EVENING EASING THE THREAT FROM LOW WIND CHILLS. $$ MNZ005-006-008-009-013>017-022>024-027-028-031-032-310200- /O.CON.KFGF.WC.Y.0007.000000T0000Z-080131T0200Z/ ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON- RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-EAST OTTER TAIL- WADENA- INCLUDING THE CITIES OF...ROSEAU...BAUDETTE...NEWFOLDEN... RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS... DETROIT LAKES...WOLF LAKE...NEW YORK MILLS...WADENA 330 PM CST WED JAN 30 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING. NORTHWEST WINDS OF 10 TO 15 MPH WILL CONTINUE THROUGH EARLY EVENING. THESE WINDS COMBINED WITH BELOW ZERO TEMPERATURES WILL CREATE WIND CHILLS IN THE 25 BELOW TO 35 BELOW ZERO RANGE OVER NORTHWEST MINNESOTA AND PARTS OF THE LAKE REGION. WINDS WILL DIMINISH OVERNIGHT TO AROUND 5 MPH EASING THE THREAT FROM LOW WIND CHILLS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ DTR
000 WWUS43 KFGF 310205 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 805 PM CST WED JAN 30 2008 ...WIND CHILL ADVISORY IN EFFECT UNTIL 8 PM CST HAS EXPIRED... MNZ005-006-008-009-013>017-022>024-027-028-031-032-310315- /O.EXP.KFGF.WC.Y.0007.000000T0000Z-080131T0200Z/ ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON- RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-EAST OTTER TAIL- WADENA- INCLUDING THE CITIES OF...ROSEAU...BAUDETTE...NEWFOLDEN... RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS... DETROIT LAKES...WOLF LAKE...NEW YORK MILLS...WADENA 805 PM CST WED JAN 30 2008 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. WHILE WIND CHILL TEMPERATURES REMAINED WELL BELOW ZERO...WINDS HAVE SETTLED DOWN UNDER 10 MPH. SO THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. $$ HOPPES
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 30, 10:41 AM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Jan 30, 10:41 AM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
1041 AM CST WED JAN 30 2008
.UPDATE...
COORD WITH DLH/BIS/ABR....AND BASED ON STILL EXPECTED 10-14 MPH
WIND THROUGH EARLY EVENING AND TEMPS WELL BLO ZERO WILL NEED TO
KEEP WIND CHILL HEADLINES FOR LOCATIONS FROM LANGDON TO FARGO-
WAHPETON EASTWARD THRU NW/WCNTRL MN. HOWEVER AS TEMPS RISE AND
WINDS JUST BARELY OVER 10 MPH...WIND CHILL READINGS DROP OUT OF
WARNING RANGE AND INTO ADVISORY RANGE AFTER 18Z AND WILL CONTINUE
ADVISORY THRU 02Z TONIGHT JUST TO ALLOW PLENTY OF TIME FOR WINDS
TO DIMINISH AS RIDGE AXIS MOVES SLOWLY EASTWARD. THAT RIDGE AXIS
AT MID MORNING WAS NR A BOTTINEAU-JAMESTOWN-WATERTOWN LINE AND
THUS WINDS IN THE FAR WESTERN PART OF THE FCST AREA SUFFICIENTLY
LOW ENOUGH (BLO 10 MPH) FOR WIND CHILL WARNING TO EXPIRE AND NO
HEADLINES NEEDED. WILL WAIT TIL CLOSER TO NOON TO UPDATE ZFP FOR
NEW WSW PRODUCT. ANTICIPATE LITTLE OVERALL CHANGE IN HIGH TEMPS
TODAY IN UPDATE. COLDEST TEMPS THIS MORNING OVER RIDGE AXIS WITH
-34F AT STARKWEATHER FOR THE COLDEST REPORTED SO FAR IN OUR CWA.
THIS AREA WILL BE SLOWEST TO RISE WITH LITTLE MIXING. MN PINE TREE
COUNTRY (BJI-PKD) WILL WARM FASTER WITH INFLUENCE OF THE TREES.
WILL NEED TO EXAMINE CLOUD TRENDS THIS AFTN-TONIGHT. MODELS BRING
700 MB RH EASTWARD THIS AFTN-TONIGHT INTO MOST OF THE CWA. THIS
WILL SEVERELY HAMPER TEMP FALL. CLOUD-CLEAR LINE IS SHARP MAKING
TEMPS TONIGHT RATHER DIFFICULT.
&&
.AVIATION...
VFR MID CLOUD DECK IN CNTRL/WRN ND SHOULD SLOWLY EXPAND EAST THE
NEXT 12-24 HOURS. WINDS WILL CONTINUE TO SLOWLY DIMINISH THRU EVENING.
&&
.PREV DISCUSSION... /ISSUED 410 AM CST WED JAN 30 2008/
DISCUSSION...
MAIN FORECAST CHALLENGES ARE TEMPERATURES AND PRECIPITATION. WHEN
LOOKING AT THE LATEST SURFACE ANALYSIS...A HIGH PRESSURE RIDGE
EXTENDS THROUGH CENTRAL AND SE ND INTO E SD. WHEN COMPARING
MODELS...THE MODELS SOLUTIONS REMAIN IN PRETTY GOOD AGREEMENT...
SO USED A MODEL COMPROMISE FOR THE FORECAST. THE SURFACE RIDGE
SLOWLY MOVES THROUGH THE AREA TODAY...WITH THE WINDS EXPECTED TO
DIMINISH BELOW 10 MPH BY NOON. THUS...HAVE EXTENDED WIND CHILL
WARNING UNTIL NOON TODAY. VERY COLD TEMPERATURES REMAIN OVER THE
AREA TODAY AND TONIGHT...UNTIL THE HIGH SHIFTS E ON THU...ALLOWING
S RETURN FLOW TO PULL WARMER AIR INTO THE N PLAINS.
A CLIPPER SYSTEM MOVES OUT OF THE CANADIAN ROCKIES THROUGH THE S
PRAIRIE PROVINCES ON FRI...BRINGING THE NEXT CHANCE FOR LIGHT SNOW
TO THE AREA. WITH THE BEST LIFT AND CONVERGENCE REMAINING N OF THE
AREA...CLOSER TO THE CENTER OF THE LOW...NOT EXPECTING MUCH
SNOWFALL AT THIS TIME...LESS THAN ONE INCH...FROM THIS SYSTEMS
PASSAGE.
THE PARADE OF WEATHER SYSTEMS CONTINUES THROUGH THE WEEKEND AND
INTO NEXT WEEK...WITH A HIGH PRESSURE RIDGE PASSING THROUGH ON
SAT...THEN A WEAK LOW MOVES THROUGH THE N PLAINS ON SUN AND MON...
BRINGING ANOTHER CHANCE FOR SOME LIGHT SNOW.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL WARNING UNTIL NOON CST TODAY FOR NDZ006>008-014>016-
024-026>030-038-039-049-052>054.
MN...WIND CHILL WARNING UNTIL NOON CST TODAY FOR MNZ001>009-013>017-
022>024-027>032-040.
&&
RIDDLEHazardous weather outlook, Jan 30, 6:52 AM CST, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 652 AM CST WED JAN 30 2008 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-311300- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 652 AM CST WED JAN 30 2008 ...WIND CHILL WARNING IN EFFECT UNTIL NOON TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT LIFE THREATENING WIND CHILLS WILL CONTINUE ACROSS ALL OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA THIS MORNING. THE COMBINATION OF TEMPERATURES FROM 20 TO 30 BELOW ZERO AND WINDS 10 TO 15 MPH...WILL CONTINUE TO PRODUCE WIND CHILLS FROM 40 TO 60 BELOW ZERO THIS MORNING. LOOK FOR THE WIND TO DIMINISH TO LESS THAN 10 MPH BY NOON...ELIMINATING THE WIND CHILL THREAT. HOWEVER...COLD TEMPERATURES WILL REMAIN THROUGHOUT THE DAY...WITH HIGH TEMPERATURES FROM 5 TO 15 BELOW ZERO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE FOR LIGHT SNOW OVER PARTS OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA ON FRIDAY... SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NG
Nearby
Wind Chill Advisories in Minnesota, 2008Wind Chill Advisories in North Dakota, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.